This morning I was woken by the sound of my doctor rapping on my door. I had taken ages to get to sleep last night so my mind and body were tired.
I went downstairs and he checked the rash on my face. It is a fungal infection. At first I felt disgust, but he says he sees them two or three times a week. Later, my friend from down the road told me she used to get them on her arm, and once had a fungus removed from her ear inner ear.
So I have a prescription of ointment to treat that. My doctor cannot know whether it was triggered by my ‘magic’ pill or not. I feel it was as I’ve never had a skin complaint before. Then my doctor asked how I was mentally and physically. I had to say I had better days before today, and since I spoke to him on the phone but that I feel as though I have ants crawling over my skin. My mood has swung around a bit but I feel less depressed, although I’ve had agoraphobia and claustrophobia, feelings of panic when I’ve been out.
I asked if it was possible to take the tablet again when I feel better, but stop after a couple of months and start again after another period of time. He got what meant and said that when I feel better in a couple of months (a couple of months!!) I can start on a lower dose and there’s not a lot of me.
I feel very happy that there is a lower dose but not so happy that it might take a couple of months to feel better.
I shall just take each day as it comes and greet it with optimism. I will not be dictated to by a prognosis. I never have been before.